Medical Questions > Conditions and Diseases > Urinary and Bladder Disorders Forum

small pain when urinating have bright red discharge

User Profile
Hi,
Im a seventeen year old female and have being having many problems the past few weeks
My symptoms started of with a small pain when urinating i took a thrush tablet and it seemed to stop for 2 days or so but came back.
I went to the doctor and got prescribed Trimethoprim but it did not work and afterwards the symptoms became much worse than they were before.
I then went back and they prescribed me some cefelaxin tablets i have been on for a day and have yet to see a difference.
I had started my period 5 days ago and it stopped after 3 days as usual However now i have bright red discharge which i looked up on the internet and results came up with spotting during birth control tablets
Stupidly i took one birth control pill about a few days before my period but obviously started on my period so didnt take any more.

Please please help me as i am scared because the other results that came up were cervical cancer,
thanks


Did you find this post helpful?
|

User Profile
replied January 10th, 2012
Sexual Health - Women Answer A30232
Hi, and thanks for your medical question on eHealth forum!

If you took birth control pills and then were on antibiotics, then the effect of pills is reduced. If you had unprotected sex, then I suggest you test for both pregnancy and STD. Pain on urinating is usually due to urinary tract infection or UTI and this is what you probably started with. Hence after stopping antibiotics for 3 days, urine test for infection should also be done.

Since a confirmed diagnosis cannot be given on net please consult your gynecologist regarding this. Hope this helps. Take care!



|
Did you find this post helpful?
Must Read
One in five women will develop a UTI during her life. But what are UTIs? and what causes this type of infection?...
Why are women more at risk of developing UTI than men? Read here for more on what causes urinary tract infections and what puts you at risk of UTI....
A UTI can affect the bladder, kidney, ureters and/or the urethra. Learn which symptoms indicate urinary tract infection, complications and when to seek help....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Urinary and Bladder Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.